Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 138, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 2, 2002, 7:29 PM CDT for Mississippi County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2002, 7:29 PM CDT (00:29 UTC)
- Expired
- Jul 2, 2002, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Mississippi County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:40 PM CDT | Hail 0.75 | Gosnell, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS54 KMEG 030029 SVRMEM ARC093-030115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 727 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS * UNTIL 815 PM CDT. * AT 725 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER DELL...MOVING SOUTH AT 10 MPH. AT 715 PM A TRAINED SPOTTER REPORTED TREES DOWN AND DIME SIZED HAIL NEAR BLYTHEVILLE. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... BLYTHEVILLE... DELL... BURDETTE... VICTORIA... OSCEOLA... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3599 8987 3600 9009 3568 9016 3566 8994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 AM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 AM CDT TUE JUL 2 2002 ABUNDANT SUNSHINE AND LIGHT WINDS ARE ALLOWING A QUICK WARMUP THIS MORNING. SURFACE MOISTURE IS STILL AROUND...SO HEATING SHOULD PROVIDE AFTERNOON/EVENING THUNDERSTORMS. MANY OF THESE STORMS WILL MOVE TO THE NORTHWEST ONCE THEY FORM. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.